Pennsylvania, 2025

Flood and Damaging Winds in Pennsylvania, June 25, 2025

June 25, 2025 · NWS CTP · 5 events in 4 counties and zones

A surface cold front stationed across northern Pennsylvania allowed for scattered showers and thunderstorms to form in an environment with ample instability and limited shear during the afternoon and evening hours of June 25, 2025. These slow-moving showers and thunderstorms quickly became strong-to-severe with the aforementioned instability and were able to sustain and produce isolated…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A surface cold front stationed across northern Pennsylvania allowed for scattered showers and thunderstorms to form in an environment with ample instability and limited shear during the afternoon and evening hours of June 25, 2025. These slow-moving showers and thunderstorms quickly became strong-to-severe with the aforementioned instability and were able to sustain and produce isolated instances of thunderstorm wind damage across Schuylkill and Clinton counties. Ample moisture in place, allowed for heavy rain with these showers and thunderstorms with water over roadways in urban areas of Centre County. A couple of lightning strikes from thunderstorms also caused structure fires during the evening, with one near Lock Haven and the other northwest of McConnellsburg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 25, 2:46 PM EST, 59 minutes earlier.

Area forecast discussion, Jun 25, 2:46 PM EST, 59 minutes before
Area Forecast Discussion
National Weather Service State College PA
346 PM EDT Wed Jun 25 2025

.SYNOPSIS...
* Not as hot, but nearer normal temperatures for the end of the
  week and into next week. It will be increasingly unsettled
  starting today through the last weekend in June with daily
  chances for heavy downpours.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

SHRA/TSRA spread out over the entire CWA, perhaps a bit more
coverage over the S than earlier expectations. But, the coverage
is generally 40-70pct. Many people are getting or will get wet
before 10pm. The cells are moving a bit quicker than we
expected, too. But, there is still a risk of excessive rainfall
if a place gets more than one shot of rain. PWAT in the 1.5-1.8"
range. Earlier storms did grow quickly over the srn tier where
the mixed-layer CAPE is highest. SPC Meso graphics still paint
>2000J/kg over all of srn PA and the rest of the Mid-Atlantic.
As the forcing over the N and central counties counties to drop
S thru the evening, we do expect there to be a ramp up in
strength.

Temps are going to hit the dewpoint overnight, so fog is a
likelihood over the CWA, but most-so in the valleys where we
have had rain fall. A deck of low clouds is possible, but not a
slam-dunk to form over the NW. It may be difficult for it to
form if it dries out too much there. A couple of showers/storms
will linger for the first half of the night, but most will be
gone after midnight/1 AM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

After any fog and low clouds dissipate in the morning, the
picture on the radar will end up much the same as Wed. SHRA/TSRA
pop in the late morning/early aftn. Highest coverage/PoPs look
like it will be in the east. More heavy rainers and small
hail/gusty winds are expected. We will see the heat worries
reduce on Thursday, but a few counties along the MD border will
touch 100 heat index again. Decided to make it a little easier
on the WWA map and allow the current headlines to end as planned
at 00Z, but add a new heat advy for those srn counties for just
the daytime Thurs. No real change to Thurs PM - with storms
lingering longer Thurs night than Wed night as the boundary will
waggle back more to the northeast during the day but stall
overnight. Mins should be a little cooler in the NE on the NE
side of the front, than in the W.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Shortwave troughing across the Ohio Valley coupled with
placement in the warm sector and vicinity of a quasi-stationary
boundary will spell an active period of showers and storms
through the weekend. A cool front looks to approach central PA
on Saturday, thus the uptick in shower/storm chances then.
Passage of an upper trough axis and surface boundary may lead to
a mostly dry day on Sunday if drier air can settle into the
Commonwealth. Upper ridging building across the western Atlantic
into eastern Canada then looks to take place downstream of a
more potent shortwave trough digging across the Great Lakes
early next week. Shower/storm chances will subsequently increase
by Tuesday with temperatures continuing to remain near to
slightly above normal.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Storms splattered across the state at 18Z, with only the far NW
looks like it will remain dry. We'll leave a small mention of
precip in BFD for another couple of hours. But, the more stable
air from over the lake is moving into that area. Elsewhere,
a SHRA/TSRA could hit at any time(s) between now and sunset.
Much of these pulse storms will die off as we lose heating/sun.
Weak boundary dropping down from the north now will drape itself
over the state tonight and be stubborn to move out over the next
few days.

Overnight, fog is expected to develop across much of the region
in the wake of showers and storms today, mainly where it ended
up raining. The coverage will not be 100% of the area, and more
so in the valleys. Have kept MVFR and IFR visibility at most
sites for a few hrs late tonight. That should dissipate Thurs AM
after just an hour or two of sun. There could be a deck of
low/IFR clouds instead or in addition to any fog over the NW.

The high moisture lingers for the next few days, and little
change is expected to our pattern. Daily SHRA/TSRA, and any
could make some heavy rain or gusty winds. Will draw up Thursday
much like this aftn/evening.

Outlook...

Fri-Mon...Continued impacts from SHRA/TSRA, mainly in the aftns
and eves. Less hot.

&&

.CLIMATE...
This should be the last really hot day for a week or more, but
the current 8-14 day outlook does have a high confidence of
above avg temps for PA, esp in the NW/Great Lakes.

The following climate sites broke or tied their daily record
temperatures:

MONDAY JUNE 23, 2025
Altoona: Low of 72F broke the record of 71F set last year.
Altoona: High of 93F broke the record of 90F set in 1994.
Bradford: High of 89F broke the record of 86F set in 2013.
Harrisburg: High of 97F tied the record set in 1965.
State College: High of 92F the broke record of 91F set in 1966.
Williamsport: High of 97F the broke record of 94F set in 1923.

TUESDAY JUNE 24, 2025
Altoona: Low of 70F broke the record of 68F set in 1994.
Altoona: High of 93F broke the record of 91F set in 1966.
Bradford: High of 89F broke the record of 86F set in 2013.
Harrisburg: Low of 78F broke the record of 75F set in 2010.
Harrisburg: High of 98F tied the record set in 1966.
State College: Low of 74F broke the record of 70F set in 1948.

The following temperature record is in jeopardy of being tied
or broken on June 25th:
Harrisburg: Low of 75F in 1976

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for PAZ019-025>028-
034-035-045-046-049>053-058.
Heat Advisory from 9 AM to 7 PM EDT Thursday for PAZ034>036-
063>065.
Extreme Heat Warning until 8 PM EDT this evening for PAZ036-
056-057-059-063>066.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Guseman/Martin
AVIATION...Dangelo
CLIMATE...Banghoff
Hazardous weather outlook, Jun 25, 12:26 PM EST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
126 PM EDT Wed Jun 25 2025

PAZ036-063>065-261730-
Franklin-Cumberland-Adams-York-
126 PM EDT Wed Jun 25 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Extreme Heat Warning.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010>012-017-018-024-033-037-041-042-261730-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming-Sullivan-
126 PM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ056-057-059-066-261730-
Perry-Dauphin-Lebanon-Lancaster-
126 PM EDT Wed Jun 25 2025

...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Extreme Heat Warning.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-025>028-045-046-049>053-058-261730-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Schuylkill-
126 PM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ034-035-261730-
Bedford-Fulton-
126 PM EDT Wed Jun 25 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to severe thunderstorms may develop this afternoon. Some of
the storms may produce strong wind gusts and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to potentially severe thunderstorms will be possible Thursday
afternoon. The storms will be capable of producing strong wind gusts
and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jun 25, 11:42 AM EST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service State College PA
1242 PM EDT Wed Jun 25 2025

PAZ033>036-057-059-063>066-252000-
Somerset-Bedford-Fulton-Franklin-Dauphin-Lebanon-Cumberland-Adams-
York-Lancaster-
1242 PM EDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON...

Numerous showers and thunderstorms, some strong to possibly severe
in intensity, will be developing quickly across the Southern Tier
counties and Lower Susquehanna Valley as we head into the mid
afternoon hours. This part of the state is near a boundary of
slightly cooler air that moved south from early morning showers
and storms near Dubois and State College.

Expect scattered strong thunderstorms through 5 pm containing

* Wind gusts up to 50 MPH.
* Hail up to penny size.
* Brief very heavy rainfall.

If outdoors, consider seeking shelter inside a building.

The storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

PAZ004>006-010>012-037-041-042-252000-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga-
Northern Lycoming-Sullivan-
1242 PM EDT Wed Jun 25 2025

...STRONG THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON...

Numerous showers and thunderstorms, some strong to possibly severe
in intensity, will be developing quickly across the Northern
Mountains of Pennsylvania as we head into the mid afternoon
hours. This part of the state is between a cold front drifting
south from Western New York and near a boundary of slightly
cooler air that moved north from early morning showers and storms
near Dubois and State College.

Expect scattered strong thunderstorms through 5 pm containing

* Wind gusts up to 50 MPH.
* Hail up to penny size.
* Brief very heavy rainfall.

If outdoors, consider seeking shelter inside a building.

The storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

Lambert

The radar

The State College radar (KCCX), 19 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 lightning, 1 flood. Local standard time, as filed.

Flood, Centre

When
June 25, 3:45 PM EST to 4:45 PM EST
Where
Centre County, 1 mi NW of State College
Cause
Heavy Rain
Reported by
Public
Coordinates
40.789, -77.866

Video footage showed minor flooding with 1-3 inches of water running across the intersection of South Gill Street and West Beaver Avenue during a thunderstorm.

Thunderstorm Wind, Schuylkill

When
June 25, 4:30 PM EST
Where
Schuylkill County, 1 mi NNW of New Ringgold
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
40.689, -76.007

A severe thunderstorm, producing wind gusts estimated near 60 mph knocked down a tree on Church Road near New Ringgold.

Lightning, Clinton

When
June 25, 5:25 PM EST
Where
Clinton County, 1 mi SW of Swissdale
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
41.166, -77.470

Lightning from a thunderstorm struck a building and caused a structure fire on Farrandsville Road northwest of Lock Haven.

Thunderstorm Wind, Clinton

When
June 25, 5:35 PM EST
Where
Clinton County, 2 mi NW of Tamarack
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.448, -77.879

A severe thunderstorm, producing wind gusts estimated at 60 mph, knocked down a tree along Old Well Road north of Leidy.

Lightning, Fulton

When
June 25, 7:05 PM EST
Where
Fulton County, 3 mi ESE of Harrisonville
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.970, -78.032

Lightning struck a residence in Licking Creek Township, causing a house fire. No injuries were reported.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266684, 1259006, 1268112, 1259007, 1268114.